Lately since my surgery my attuide has change quite frequently and I don’t like it. I am an upbeat and happy going individual however recently I become sad, emotional; crying frequently and even angry at times. I want things to change and things to be like it used to be before my aneurysm rupture happened. I try to stay focus but when the mood kicks in I am off balance any suggestions to keep things at bay.
You are not the only one, Mickey, a lot of our members go through depression, anger, and mood changes. Are you on medications? Sometimes medications are a contributing factor. A neuropsych can be helpful, but they can be hard to find. Sometimes antidepressants can be helpful, too.
Hi, Mickey - DancerMom is so right - mood changes are often reported after injuries like ours. It must be additionally frustrating bc you know how different it is from your normal M.O. - and it's not like you need ANOTHER thing that's different right now. Not sure where you live, but try looking up neuropsychs at local rehabilitation hospitals. I don't know what the normal procedure would be, but it's worth a call to find out. I've always been enrolled as a patient in rehab services so I got directed to the neuropsychs on staff. One of my social workers also gave me a list of counseling resources (not at the hospital). Coming to this site is a good start. Hang in there :) www.annninglearninghow.com
Mickey..You definately are not alone with this issue. Talk to your neuro doctor...there are meds that can help you.
Thank you ladies and gentlemen I have an appointment with a neuropsychologist on December 18, hopefully she can help. I live in NYC.
Mickey...You live in a GREAT city that can provide you with amazing healthcare! What you need to see tho is a neuro PSYCHIATRIST I've been to neuropsychologist and they don't prescrip meds. There is not a neuropsychiatrist in my city..I would have to drive to Boston to see one...A regular psychiatrist does NOT understand what we are going tho...It has to be a neuropsychiatrist... I just went through the difficulty of having a regular psychiatrist who had no idea what he was talking about.